Doctors Lounge - Gynecology AnswersBack to Gynecology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/14/2017.
Forum Name: Obstetrics
Question: inflammatory response against fetus?
|bljones72 - Sat Jan 17, 2009 2:45 pm|
Hello. I just found out that I am pregnant...4 weeks. I miscarried 6 months ago with my first pregnancy. For about the last 5-6 days, I have daily felt achy and almost feverish with not a single other symptom of illness. Unfortunately, I am a resident physician...armed with enough knowledge in this area (I only work above the clavicles) to be dangerous and to make myself worry incessantly. I feel like I've got a bunch of circulating cytokines...just like at the beginning of a cold. So I did a pubmed search on cytokines and early pregnancy, and discovered that this is a big area of research...and that a big inflammatory response against the invading conceptus could be related to early miscarriage. So, my questions are 2: 1) is it common in early pregnancy to feel this way? 2) would a baby aspirin a day help to decrease the inflammatory response without hurting the baby? thanks
|Dr. Chan Lowe - Mon Jan 19, 2009 9:32 pm|
Welcome to the world of knowing too much. The symptoms you are feeling may be from a developing cold or may simply be due to the pregnancy itself. I would recommend, as much as possible for you, not to worry too much about this. These symptoms certainly do not mean that you are inevitably heading for a miscarriage.
I would not recommend taking a baby aspirin a day. Aspirin, in general, is contraindicated in pregnancy. If it needs to be used I would recommend doing so only under the direct supervision of a hematologist or obstetrician knowledgeable about the use of aspirin for anticoagulation in pregnancy.
Best wishes and enjoy your residency. It's a great time (busy but fun).
|bljones72 - Wed Jan 21, 2009 6:18 pm|
Thank you, Dr. Lowe. I've calmed down a little...for the time being...at least until the next worry-inducing bit of minutia. Still having daily achiness but still pregnant, too. I appreciate your time.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.